Alert archive / Kansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 82, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 26, 1997, 6:02 PM CDT for Lane County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 1997, 6:02 PM CDT (23:02 UTC)
- Expired
- May 26, 1997, 6:35 PM CDT
- In force
- 33 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Lane County, KS
The radar
The Dodge City radar (KDDC), 91 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 262302 RRA SVRDDC KSC101-262335- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 602 PM CDT MON MAY 26 1997 * SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANE COUNTY IN WEST CENTRAL KANSAS * UNTIL 635 PM CDT * THIS STORM IS EXPECTED TO REMAIN OVER OPEN COUNTRY. * AT 600 PM CDT...DODGE CITY DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ALAMOTA MOVING EAST AT 30 MPH. IF \YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS. KRUSE/REITER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:16 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 26, 2:16 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 216 PM CDT MON MAY 26 1997 ...SHORT TERM... MAIN QSTN WL BE SVR CNVCTN AGN TNGT. STG UPR COLD POOL NOW EJECTING FM RCKYS INTO PLNS AND CNVCTN ALRDY FIRING IN COLO MVG TWRD KS. LAPSE RATES QUITE STEEP AS EVIDENCED BY SOME MID LVL ACCAS OVR RGN ATTM. MRNG FG AND LOW CLD VOUCHES FOR PLENTY OF MSTR AVBL TOO SO WL LK FOR CNVCTN TO CONT TO DVLP AND MOVE INTO KS. BOUYANCY RSNBL WITH THESE STORMS BUT SHR PROFILE VERY WEAK IN LOW LVLS SO PER DISC W/ SPC AND PER VRY DRY DWPTS AT H7 AND GLD ALRDY ISSUING SVR TSTM WRNG FOR ONE OF THESE CELLS WL XPCT AT LEAST A FEW SVR WITH HAIL AND WIND SO BOX SHD BE ISSUED SOON FOR AT LEAST NRN ZNS. ETA AGN SEEMS BEST TDY AND IT FCSTS STORMS TO MOVE E OUT OF COLO ARRIVING IN S CNTRL KS LTR TNGT WHERE MSTR CNVGNC MAXIMIZES ALG WITH SYNOPTIC SCALE LIFT. IN SHORT...WL UP POPS MOST AREAS WITH MNTN SVR FOR WRN ZNS EARLY AND ERN ZNS LATE. FOR LOWS TNGT WL AGN STICK CLOSE TO FWC MOS WHICH HAS BEEN DOING WELL IN SPITE OF NGM GENERAL PTTNS BEING OUT TO LUNCH. ...LONGER TERM... NOT MUCH TIME TO LOOK AT LTR PDS BUT WITH UPR LOW FCST TO FINALLY EJECT TUES AND SETTLE INTO POSITION IN NRN PLNS STATES SO WRN HI PLNS RGN SHD SEE RSNBL SUBSDNC AND DRYING AND WL REFLECT THIS IN CUTTING OUT POPS MOST AREAS. AS TO TEMPS...WL BE FUNCTION OF CLOUD COVER AS ETA FCSTG ANOTHER BOUT OF LOW CLDS FOR TUES NGT INTO WED. EVEN NGM IN ROUGH AGREEMENT HERE IF YOU CONSIDER IT IS AGN TOO FAR N WITH EVERYTHING. WL MODERATE LTR PD TEMPS FOR THIS CLOUD CVR. SOME QSTN ABOUT OVRRNG OF DAMMED COLD AIR IN HIGH PLNS TUES NGT AND WED BUT FOR NOW WL LEAVE IN ONLY SOME VERY SML POPS FOR WED AND MNTN LGT RA OR DRZL THAT PERIOD. ...XNTD FCST... ECMWF...UKMO AND MRF IN RUFF AGREEMENT ON PTTN THRU XNTD PD WITH DVLPG W CST UPR RDG AND WEAKENING TROF OVR GREAT LAKES AND MISS VALLEY. MAY SEE A BRIEF PD OF WEAK NW FLOW REGIEME BUT UPR RDG SHD DOMINATE PLNS WX SO WL LK FOR GENERALLY DRY AND RSNBLY WRM NUMBERS. .DDC...NONE. DDC 048/067 048/067 050 511 GCK 046/067 046/067 049 511 EHA 050/069 050/069 052 311 LBL 052/069 051/069 052 311 HYS 049/064 047/064 048 642 P28 057/070 055/072 054 633 JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 35 min |
| May 26, 5:28 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.